Wildfire, Donley
- When
- April 6, 2:30 PM CST to April 7, 8:00 PM CST
- Where
- Donley forecast zone
- Property damage
- $14,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.965, -100.814 (the zone’s center; the record gives no point)
A wildfire eight miles north of Clarendon burned five thousand acres and destroyed two outbuildings. There were no reports of injuries.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire eight miles north of Clarendon burned five thousand acres and destroyed two outbuildings. There were no reports of injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 6, 2:15 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT THU APR 6 2006
.DISCUSSION...
VERY BUSY DAY WITH SEVERAL WILDFIRES BEING BATTLED ACROSS THE
TX PNHDL. INTENSE CLOSED UPPER LOW OVER SWRN KS HAS VERY COLD
H5 TEMPERATURES MOVING INTO NWRN ZONES...WHERE DRY LIGHTNING AND
HIGH-BASED DOWNDRAFTS WILL AGGREVATE FIRE DANGER FURTHER. WILL KEEP
EXISTING HIGH WIND WARNING/WIND ADZY GOING THRU THE EVE.
SECONDARY FRONT MOVES THRU AREA FRI MRNG...SHIFTING WINDS TO N...
WITH BREEZY TO WINDY CONDITIONS EXPECTED. THE GOOD NEWS IS THAT
WINDS SHOULD DIMINISH FRI EVE...WITH MUCH LIGHTER SPEEDS EXPECTED
ON SAT. WINDS RETURN TO SELY SAT AFTN AS SFC HIGH MOVES EAST OF
FCST AREA AND LEE TROF BEGINS TO SET UP.
MODERATE TO BREEZY CONDITIONS EXPECTED MON AND TUE. FIRE DANGER WILL
NEED TO BE ASSESSED IF DWPTS FALL FURTHER THAN CURRENTLY FCST. NEW
GFS CONTINUES IDEA OF BRINGING WEAK CDFNT INTO FCST AREA WED MRNG.
NO PCPN IN FCST.
COCKRELL
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 42 62 33 66 / 0 0 0 0
BEAVER OK 43 55 28 64 / 10 20 0 0
BOISE CITY OK 37 55 27 65 / 0 10 0 0
BORGER TX 43 60 32 64 / 0 10 0 0
BOYS RANCH TX 43 64 34 69 / 0 0 0 0
CANYON TX 43 67 35 69 / 0 0 0 0
CLARENDON TX 47 66 35 67 / 0 0 0 0
DALHART TX 39 57 29 67 / 0 0 0 0
GUYMON OK 43 55 32 64 / 0 20 0 0
HEREFORD TX 42 66 34 68 / 0 0 0 0
LIPSCOMB TX 46 59 32 64 / 0 20 0 0
PAMPA TX 44 61 32 63 / 0 10 0 0
SHAMROCK TX 47 68 36 67 / 0 10 0 0
WELLINGTON TX 50 72 38 69 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM THURSDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...AND TEXAS.
WIND ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...AND TEXAS.
TX...RED FLAG WARNING UNTIL 10 PM THURSDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.
WIND ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
DALLAM...HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...
LIPSCOMB...MOORE...OCHILTREE...ROBERTS...AND SHERMAN.
HIGH WIND WARNING UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...DONLEY...
GRAY...OLDHAM...POTTER...RANDALL...AND WHEELER.
&&
10/03TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU APR 6 2006 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS AN EXTREMELY HIGH FIRE DANGER THROUGH MID EVENING ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. VERY STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 50 AND 60 MPH WILL AFFECT THE PANHANDLES WITH RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT. A RED FLAG WARNING IS IN EFFECT. A WIND ADVISORY IS IN EFFECT FOR THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. A HIGH WIND WARNING IS IN EFFECT FOR THE SOUTHERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN... A HIGH FIRE DANGER IS EXPECTED AGAIN ON SUNDAY...MONDAY... AND TUESDAY...MAINLY ACROSS THE WESTERN PORTIONS OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD PREPARE FOR THE POSSIBILITY OF DANGEROUS WILDFIRE SPREAD THROUGH MID EVENING. PREPARATIONS SHOULD ALSO BE MADE FOR INCREASED FIRE DANGER AGAIN ON SUNDAY...MONDAY...AND TUESDAY. HENNIG
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503651.